Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera Questions
Dec 11, 2012

Hi Dr. Henry, I took Atripla for two years and recently started having trouble falling asleep, which seemed to arise more often. I did well on Atripla, but my doctor decided to try me on Complera to see if it improves my dizziness and sleep problems. Is it as effective against HIV? Atripla has kept me undetectable, and I want to stay that way! Do you think the Complera will help my sleep, and also do I need to worry about any wasting with it? Is it okay that I started Complera after being on Atripla for 2 years? Thanks Dr. Henry!

Response from Dr. Henry

Complera has a lower risk of brain/nervous side effects that Atripla (such side effects can be seen with Complera as well). Complera is generally as effective as Atripla though there is some concern about it being somewhat less effective when starting Complera with HIV levels > 100,000 copies/ml and low CD4 counts (ie < 100) or in situations when the patient has a history of heart burn and having to take strong acid lower drugs. In the case of switching in the setting of HIV level below the detection level when on Atripla, Complera typically would perform well so trying on a trial basis may be reasonable (other options include use of raltegravir or Stribild or a boosted PI based regimen.KH



Previous
Malaria prophylaxis
Next
atripla side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement